Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 42, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Apr 20, 2012, 5:08 PM CDT for Hidalgo County, Texas. It was in force for 52 min. 25 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2012, 5:08 PM CDT (22:08 UTC)
- Expired
- Apr 20, 2012, 6:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 95 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 5:25 PM CDT | HAIL 2.75 | Mission, TX | PUBLIC REPORTS BASEBALL SIZE HAIL IN MISSION NEAR PALM DRIVE AND 5 MILE WIND EST. TO 50 MPH |
| Apr 20, 5:26 PM CDT | HAIL 1.75 | 5 N Mission, TX | GOLF BALL SIZE HAIL REPORTED IN ALTON NEAR INTERSECTION OF 5 MILE ROAD AND CONWAY. |
| Apr 20, 5:26 PM CDT | HAIL 2.5 | 6 Nnw Mcallen, TX | BEGAN AT 526 PM CONTINUED THROUGH AT LEAST 536 PM. |
| Apr 20, 5:27 PM CDT | HAIL 1 | Mcallen, TX | QUARTER SIZE HAIL REPORTED NEAR THE INTERSECTION OF TRENTON AND 10 STREET. |
| Apr 20, 5:27 PM CDT | HAIL 1.75 | Mission, TX | GOLFBALL SIZED HAIL REPORTED IN MISSION NORTH OF 107. |
| Apr 20, 5:29 PM CDT | HAIL 1.75 | 5 Ne Palmview, TX | QUARTER SIZE TO GOLF BALL SIZE REPORTS IN PALMHURST AREA. |
| Apr 20, 5:30 PM CDT | TSTM WND GST 60 | Mission, TX | REPORTS OF 60 MPH WIND GUSTS AND GOLF BALL SIZED HAIL AT STUART AND 21ST. |
| Apr 20, 5:30 PM CDT | HAIL 1.75 | Mission, TX | REPORTS OF 60 MPH WIND GUSTS AND GOLF BALL SIZED HAIL AT STUART AND 21ST. |
| Apr 20, 5:31 PM CDT | HAIL 1 | Mcallen, TX | SKYWARN SPOTTER REPORTS QUARTER SIZE HAIL IN NORTHEAST MCALLEN |
| Apr 20, 5:31 PM CDT | HAIL 1.75 | Mcallen, TX | GOLFBALL SIZE HAIL REPORTED NEAR THE INTERSECTION OF BICENTENIAL AND NOLANA. |
| Apr 20, 5:32 PM CDT | HAIL 1.75 | Mcallen, TX | GOLF BALL SIZED HAIL REPORTED AT 4 MILE AND WARE. |
| Apr 20, 5:34 PM CDT | HAIL 2.75 | Mcallen, TX | PUBLIC REPORTED DIME TO BASEBALL SIZE HAIL AT NOLANA AND 23RD. |
| Apr 20, 5:36 PM CDT | HAIL 4.5 | Mission, TX | SOFTBALL SIZED HAIL REPORTED AT TAYLOR AND 5 MILE ROAD. |
| Apr 20, 5:38 PM CDT | HAIL 1.75 | Mission, TX | GOLF BALL SIZED HAIL REPORTED AT SHARY AND 3 MILE ROAD. |
| Apr 20, 5:39 PM CDT | HAIL 2.75 | Mcallen, TX | SKYWARN SPOTTERS REPORT GOLF TO BASEBALL SIZE HAIL ON WARE RD AND QUARTER SIZE ON 23RD AND 5 MILE |
| Apr 20, 5:45 PM CDT | HAIL 1.75 | Edinburg, TX | EDINBURG POLICE DEPARTMENT REPORTS GOLFBALL SIZE HAIL FELL IN EDINBURG BETWEEN 530 AND 6 PM CDT AT THE INTERSECTION OF CLOSNER AND CANTON. |
| Apr 20, 5:45 PM CDT | HAIL 2.75 | Mcallen, TX | PUBLIC REPORTS OF BASEBALL SIZE HAIL ON 2500 JASMINE |
| Apr 20, 5:50 PM CDT | HAIL 1 | Pharr, TX | PUBLIC REPORTS GOLF BALL SIZE HAIL IN SOUTH PHARR |
| Apr 20, 5:50 PM CDT | HAIL 4.5 | Mcallen, TX | SOFTBALL SIZED HAIL REPORTED AT MCALLEN HIGH SCHOOL. |
| Apr 20, 5:56 PM CDT | HAIL 1 | Palmview, TX | |
| Apr 20, 5:59 PM CDT | HAIL 1 | Mission, TX | QUARTER SIZED HAIL REPORTED ON W 40TH STREET. |
| Apr 20, 6:01 PM CDT | HAIL 2.5 | Mission, TX | PUBLIC REPORTS LARGE HAIL IN ALTON JUST NORTH OF MISSION MILE 5 REPORTS NUMEROUS BROKEN CAR WINDSHIELDS |
| Apr 20, 6:05 PM CDT | HAIL 0.88 | Mission, TX | NICKEL SIZE HAIL REPORTED AT THE HARRY SHIMOTSU ELEMENTARY SCHOOL. |
| Apr 20, 6:05 PM CDT | HAIL 1 | Mission, TX | SKYWARN SPOTTER REPORTS QUARTER SIZE ON SHARY ROAD IN MISSION |
| Apr 20, 6:08 PM CDT | HAIL 1 | Mcallen, TX | QUARTER SIZED HAIL REPORTED AT CONWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 21 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 2:29 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 10.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1336 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
557
WUUS54 KBRO 202208
SVRBRO
TXC215-202300-
/O.NEW.KBRO.SV.W.0042.120420T2208Z-120420T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
508 PM CDT FRI APR 20 2012
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HIDALGO COUNTY IN DEEP SOUTH TEXAS.
* UNTIL 600 PM CDT
* AT 508 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
DAMAGING 60 MPH WINDS...12 MILES NORTHWEST OF MISSION...MOVING
SOUTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CITRUS CITY.
ALTON.
MISSION.
MCALLEN.
SAN JUAN.
ALAMO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2615 9834 2616 9834 2615 9835 2617 9839
2630 9851 2647 9839 2624 9799 2608 9813
TIME...MOT...LOC 2208Z 306DEG 37KT 2634 9836
$$
JGG6 follow-up statements
483
WWUS54 KBRO 202214
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
514 PM CDT FRI APR 20 2012
TXC215-202300-
/O.CON.KBRO.SV.W.0042.000000T0000Z-120420T2300Z/
HIDALGO-
514 PM CDT FRI APR 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHERN HIDALGO COUNTY...
AT 514 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM 8 MILES NORTH OF MISSION...MOVING
SOUTHEAST AT 45 MPH. THIS STORM IS BECOMING CAPABLE OF GOLFBALL
SIZED HAIL AND DAMAGING WINDS TO 60 OR 70 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ALTON.
MISSION.
MCALLEN.
SAN JUAN.
ALAMO.
DONNA.
THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
GOLFBALL SIZE HAIL...WITH POSSIBLE DAMAGE.
DAMAGING WIND GUSTS OF 60 TO 70 MILES AN HOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHILE NOT IMMINENT...TORNADOES CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCED WARNING.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2615 9834 2616 9834 2615 9835 2617 9839
2630 9851 2647 9839 2624 9799 2608 9813
TIME...MOT...LOC 2214Z 306DEG 37KT 2630 9831
$$
JGG549
WWUS54 KBRO 202224
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
524 PM CDT FRI APR 20 2012
TXC215-202300-
/O.CON.KBRO.SV.W.0042.000000T0000Z-120420T2300Z/
HIDALGO-
524 PM CDT FRI APR 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHERN HIDALGO COUNTY...
AT 523 PM CDT...A WEATHER SPOTTER REPORTED BASEBALL SIZED HAIL IN
MISSION. THIS STORM IS ALSO CAPABLE OF DESTRUCTIVE WINDS TO 70 MPH.
THIS IS AN EXTREMELY DANGEROUS SITUATION! TAKE COVER NOW!
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE
THUNDERSTORM WAS NOW 4 MILES NORTHWEST OF MCALLEN...MOVING SOUTHEAST
AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MCALLEN.
SAN JUAN.
ALAMO.
DONNA.
THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
GOLFBALL SIZE HAIL...WITH POSSIBLE DAMAGE.
DAMAGING WIND GUSTS OF 60 TO 70 MILES AN HOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2615 9834 2616 9834 2615 9835 2617 9839
2630 9851 2647 9839 2624 9799 2608 9813
TIME...MOT...LOC 2223Z 304DEG 39KT 2625 9823
$$018
WWUS54 KBRO 202228
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
528 PM CDT FRI APR 20 2012
TXC215-202300-
/O.CON.KBRO.SV.W.0042.000000T0000Z-120420T2300Z/
HIDALGO-
528 PM CDT FRI APR 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHERN HIDALGO COUNTY...
AT 527 PM CDT...NUMEROUS REPORTS OF GOLFBALL TO BASEBALL SIZED HAIL
WERE BEING RECEIVED IN THE MISSION AND MCALLEN AREA. RADAR ALSO
INDICATES WINDS OF UP TO 70 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS IS AN EXTREMELY DANGEROUS SITUATION. TAKE COVER IN AN INTERIOR
ROOM AWAY FROM WINDOWS!
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE
THUNDERSTORM WAS NOW OVER MCALLEN...MOVING SOUTHEAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MCALLEN.
SAN JUAN.
SOUTH ALAMO.
DONNA.
THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2615 9834 2616 9834 2615 9835 2617 9839
2630 9851 2647 9839 2624 9799 2608 9813
TIME...MOT...LOC 2227Z 304DEG 39KT 2622 9820
$$
JGG355
WWUS54 KBRO 202236
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
536 PM CDT FRI APR 20 2012
TXC215-202300-
/O.CON.KBRO.SV.W.0042.000000T0000Z-120420T2300Z/
HIDALGO-
536 PM CDT FRI APR 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHERN HIDALGO COUNTY...
AT 536 PM CDT...WEATHER SPOTTERS REPORTED HAIL BETWEEN BASEBALL
SIZED AND SOFTBALL SIZED NEAR MISSION. THIS IS A LIFE THREATENING
SITUATION...TAKE COVER INDOORS IMMEDIATELY! THIS STORM WILL ALSO
PRODUCE DAMAGING WINDS TO 70 MPH.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE
THUNDERSTORM WAS NOW OVER PHARR...MOVING SOUTHEAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SAN JUAN.
SOUTH ALAMO.
THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
DESTRUCTIVE BASEBALL SIZE HAIL.
DESTRUCTIVE HURRICANE FORCE WIND GUSTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2615 9834 2616 9834 2615 9835 2617 9839
2630 9851 2647 9839 2624 9799 2608 9813
TIME...MOT...LOC 2236Z 309DEG 41KT 2617 9815
$$
JGG173
WWUS54 KBRO 202250
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
550 PM CDT FRI APR 20 2012
TXC215-202300-
/O.CON.KBRO.SV.W.0042.000000T0000Z-120420T2300Z/
HIDALGO-
550 PM CDT FRI APR 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHERN HIDALGO COUNTY...
TWO DESTRUCTIVE SEVERE THUNDERSTORMS EXIST IN HIDALGO COUNTY. AT 549
PM A SEVERE STORM WAS LOCATED 6 MILES NORTHWEST OF MISSION...MOVING
SOUTHEAST AT 50 MPH. A SECOND STORM WAS BETWEEN HIDALGO AND MCALLEN.
THESE STORMS ARE MOVING EAST TO SOUTHEAST AT 40 MPH. NUMEROUS
REPORTS OF EXTREMELY LARGE HAIL HAVE BEEN RECEIVED WITH THESE
STORMS. TAKE COVER IN AN INTERIOR ROOM AWAY FROM WINDOWS! ADDITIONAL
LARGE HAIL IS POSSIBLE IN THE MCALLEN AREA FROM THE SECOND SEVERE
STORM. TAKE COVER!
THE SEVERE THUNDERSTORM WILL BE NEAR...
PALMVIEW.
MISSION.
MCALLEN MILLER AIRPORT.
THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2615 9834 2616 9834 2615 9835 2617 9839
2630 9851 2647 9839 2624 9799 2608 9813
TIME...MOT...LOC 2249Z 309DEG 42KT 2625 9838
$$
JGG418
WWUS54 KBRO 202257
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
557 PM CDT FRI APR 20 2012
TXC215-202307-
/O.EXP.KBRO.SV.W.0042.000000T0000Z-120420T2300Z/
HIDALGO-
557 PM CDT FRI APR 20 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HIDALGO COUNTY WILL
EXPIRE AT 600 PM CDT...
THIS WARNING HAS BEEN REPLACED BY A NEW WARNING UNTIL 645 PM.
LAT...LON 2615 9834 2616 9834 2615 9835 2617 9839
2630 9851 2647 9839 2624 9799 2608 9813
TIME...MOT...LOC 2257Z 309DEG 42KT 2619 9830
$$
JGGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:48 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Apr 20, 2:48 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
248 PM CDT FRI APR 20 2012
.DISCUSSION...AFTER COORDINATION WITH SPC AND WFO CRP...A SEVERE
THUNDERSTORM WATCH HAS BEEN ISSUED FOR ALL OF THE CWA THROUGH 10
PM TONIGHT AS STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP ALONG
AND AHEAD OF A COLD FRONT MOVING INTO THE AREA LATER THIS
AFTERNOON INTO THIS EVENING. THE FORECAST HAS BEEN UPDATED TO
REFLECT THE WATCH AND THE POTENTIAL FOR SEVERE WEATHER THIS
AFTERNOON INTO THIS EVENING.
&&
.PREV DISCUSSION... /ISSUED 153 PM CDT FRI APR 20 2012/
SHORT TERM.../TONIGHT THROUGH SATURDAY NIGHT/...STILL AWAITING
THE ARRIVAL OF THE FRONTAL BOUNDARY AND IMPENDING THUNDERSTORM
OUTBREAK ALONG THE FRONT. SPECIAL 18Z SOUNDING LAUNCHED FOR UPDATE
ON VERTICAL PROFILE. INITIAL DATA SHOWS CAPPING STILL HOLDING
FIRM...BUT WILL BE FURTHER ERODED BY COOLER AIR MOVING IN WITH
COLD FRONT. THUNDERSTORM ACTIVITY WILL BE CONFINED TO AREAS
GENERALLY ALONG THE COLD FRONT. LATEST MODEL RUNS BRINGING LESS OF
A WIND THREAT BEHIND THE FRONT OVERNIGHT INTO TOMORROW...WITH
GUSTIER WINDS EXPECTED FURTHER OFFSHORE. SKIES WILL QUICKLY CLEAR
AS DRIER AIR MOVES IN FROM THE NORTHWEST...AND REMAIN CLEAR
THROUGH SATURDAY NIGHT. HIGHS TOMORROW WILL RUN ABOUT 5 TO 10
DEGREES COOLER...AND WITH THE DRIER AIR...WILL MAKE THINGS PRETTY
COMFORTABLE.
LONG TERM.../SUNDAY THROUGH FRIDAY/...
BENIGN WEATHER CONTINUES THROUGH THE LONG TERM PERIOD. A BROAD AREA
OF HIGH PRESSURE OVER THE CALIFORNIA COAST MIGRATES EASTWARD THIS
WEEKEND. LIGHT NORTHWEST FLOW ALOFT WITH A SURFACE HIGH WILL KEEP
MOST OF SOUTH TEXAS UNDER HIGH WARM TEMPERATURES. LOW TEMPERATURES
WILL BE IN THE MID 60S AND MUCH COOLER IN THE FAR NORTH. A DRY AIR
MASS WITH THIS RIDGE WILL KEEP WESTERN TEXAS UNDER RH VALUES IN THE
20S ESPECIALLY ACROSS ZAPATA AND RIO GRANDE CITY AND CONTINUE INTO
THE BEGINNING OF THE UPCOMING WEEK. RH VALUES INCREASE BACK TO THE
30 TO 50 PERCENT RANGE BY WEDNESDAY. DO NO EXPECT CRITICAL FIRE
WEATHER CONDITIONS AT THIS TIME AS WINDS ALOFT ARE NOT STRONG ENOUGH
AND DO NOT LINE UP WITH AREAS OF VERY LOW HUMIDITY FOR SUNDAY
AFTERNOON.
THROUGH THE WEEK...DID NOT MAKE MUCH CHANGE TO THE FORECAST. HIGH
TEMPERATURES REMAIN VERY WARM WITH HIGHS IN THE 90S. RIDGE STARTS TO
BREAK DOWN AS IT MOVES ACROSS THE CENTRAL PLAINS BY MID WEEK.
GFS/CMC SEEM TO AGREED ON ONE UPPER LOW TO MOVE SOUTH OVER THE CA
COAST WITH A SECOND FORMING OVER THE NORTHWEST PACIFIC COAST WITH
THE ECMWF HINTING ON TWO SEPARATE LOW AS WELL BUT NOT AS DEFINED.
GFS IS A LOT FASTER WITH THE CA LOW MOVING INLAND BY WEDNESDAY
ACROSS THE DESERT SOUTHWEST COMPARED TO THE CMC WHICH JUST KEEPS THIS
CLOSED LOW STATIONARY. UPPER LEVEL LOW OVER THE PACIFIC NORTHWEST
WILL MOVE PUSH INLAND BY THE END OF THE WEEK. THERE IS NOT MUCH
IMPACT ON THE LOWER VALLEY. ANOTHER CHANCE OF PRECIPITATION LOOK TO
BE LATER THE FOLLOWING WEEKEND.
MARINE.../TONIGHT THROUGH SATURDAY NIGHT/...THE COLD FRONT IS PROGGED
TO RACE THROUGH THE COASTAL WATERS OVERNIGHT...BRINGING A ROUND OF
THUNDERSTORMS. WINDS ALONG THE FRONT WILL SHIFT TO THE NORTH AND
INCREASE TO 20 TO 25 KNOTS OVERNIGHT AND THROUGH TOMORROW. SEAS WILL
INCREASE TO 5 TO 8 FEET ON SATURDAY AS BREEZY CONDITIONS CONTINUE.
CONDITIONS WILL IMPROVE ON SUNDAY AS HIGH PRESSURE SETTLES ACROSS
THE NORTHWEST GULF.
SUNDAY THROUGH THURSDAY...
AN UPPER RIDGE MOVES EAST KEEPING MOST OF THE RIO GRANDE VALLEY
UNDER A NORTHWEST FLOW ALOFT. WINDS WILL GRADUALLY DECREASE SUNDAY
AFTERNOON WHICH WILL ALLOW FOR SEAS TO LOWER QUICKLY. NEXT WEEK
MARINE CONDITIONS WILL REMAIN BETWEEN 2 TO 4 FEET ACROSS THE MARINE
ZONES. NEXT SYSTEM WILL APPROACH THE AREA INTO THE FOLLOWING WEEKEND
WHICH WILL LIKELY INTERACT WITH A SURFACE HIGH OVER THE GULF WATERS.
THIS WILL DETERIORATE MARINE CONDITIONS INTO THE FOLLOWING WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 64 79 62 82 / 30 0 0 0
BROWNSVILLE 65 81 61 85 / 30 0 0 0
HARLINGEN 63 83 59 85 / 30 0 0 0
MCALLEN 64 85 58 90 / 30 0 0 0
RIO GRANDE CITY 65 87 60 91 / 30 0 0 0
SOUTH PADRE ISLAND 66 77 67 78 / 30 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FOR WINDS FROM 7 PM THIS EVENING TO 7 AM
CDT SATURDAY FOR GMZ130-132-135.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 PM CDT SATURDAY
FOR GMZ150-155-170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
61/68/60/58/VEGA/MARTINEZHazardous weather outlook, Apr 20, 2:40 PM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 240 PM CDT FRI APR 20 2012 TXZ248>257-211945- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 240 PM CDT FRI APR 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS THROUGH 1000 PM TONIGHT. SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED ACROSS DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY. THUNDERSTORMS WILL BE SEVERE...PRODUCING LARGE HAIL AND DAMAGING STRONG WINDS...ESPECIALLY THIS AFTERNOON AND EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AN ELEVATED RISK OF RIP CURRENTS IS LIKELY AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH SATURDAY AND SUNDAY...AND AGAIN ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NEEDED THIS AFTERNOON THROUGH TONIGHT. GMZ130-132-135-150-155-170-175-211945- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 240 PM CDT FRI APR 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE LAGUNA MADRE AND NEAR SHORE WATERS OF THE LOWER TEXAS COAST THROUGH 1000 PM TONIGHT. A SMALL CRAFT ADVISORY FOR WINDS WILL BE IN EFFECT FOR THE LAGUNA MADRE BEGINNING AT 7 PM CDT THIS EVENING. A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE ALSO BEGINNING AT 7 PM CDT THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE SMALL CRAFT ADVISORY FOR WINDS WILL REMAIN IN EFFECT FOR THE LAGUNA MADRE UNTIL 7 AM CDT SATURDAY...WHILE THE SMALL CRAFT ADVISORY FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND WILL REMAIN IN EFFECT UNTIL 7 PM CDT SATURDAY. ADDITIONAL SMALL CRAFT ADVISORIES MAY BE NEEDED ALONG THE LOWER TEXAS COAST LATE SATURDAY NIGHT...AND AGAIN TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NEEDED THIS AFTERNOON THROUGH TONIGHT. CASTILLO
In the hours before
Special weather statement, Apr 20, 3:02 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 302 PM CDT FRI APR 20 2012 TXZ249-250-202100- JIM HOGG-BROOKS- 302 PM CDT FRI APR 20 2012 ...SIGNIFICANT WEATHER ADVISORY FOR BROOKS AND JIM HOGG COUNTY.... AT 301 PM...RADAR INDICATED DEVELOPING THUNDERSTORMS FROM JUST SOUTH OF HEBBRONVILLE....TO NEAR RANDADO...MOVING EAST TO SOUTHEAST AT 40 MPH. THESE STORMS ARE CAPABLE OF ONE HALF INCH HAIL AND GUSTY WINDS TO AROUND 40 MPH. THESE STORMS ARE ALSO INTENSIFYING AND SEVERE WEATHER MAY DEVELOP SHORTLY. MONITOR NOAA WEATHER RADIO...WEATHER.GOV/RGV....AND LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS. JGG
Special weather statement, Apr 20, 3:42 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 342 PM CDT FRI APR 20 2012 TXZ250-202130- BROOKS- 342 PM CDT FRI APR 20 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BROOKS COUNTY... AT 340 PM...RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 25 MILES NORTHWEST OF FALFURRIAS...MOVING SOUTHEAST AT 35 MPH. IF THIS STORM MAINTAINS CURRENT SPEED IT WILL MOVE INTO FALFURRIAS BETWEEN AROUND 400 AND 415 PM. LARGE HAIL AND DAMAGING WINDS MAY BE POSSIBLE WITH THIS STORM...AND HAIL OF AT LEAST ONE HALF INCH IN DIAMETER AND GUSTY 50 MPH WINDS ARE LIKELY. MONITOR NOAA WEATHER RADIO...WEATHER.GOV/RGV...AND LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS. JGG/EB
Special weather statement, Apr 20, 3:49 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 349 PM CDT FRI APR 20 2012 TXZ249-202130- JIM HOGG- 349 PM CDT FRI APR 20 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL JIM HOGG COUNTY... AT 349 PM...RADAR INDICATED A DEVELOPING THUNDERSTORM ABOUT 5 MILES NORTHWEST OF AGUA NUEVA...MOVING EAST AT 35 MPH. HAIL TO NICKEL SIZE AND GUSTY WINDS TO 40 MPH IS POSSIBLE WITH THIS STORM AS IT CROSSES HIGHWAY 70. THIS STORM IS ALSO INTENSIFYING AND SEVERE WEATHER MAY DEVELOP. MONITOR NOAA WEATHER RADIO...WEATHER.GOV/RGV...AND LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS. JGG/EB
Special weather statement, Apr 20, 4:01 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 401 PM CDT FRI APR 20 2012 TXZ250-202145- BROOKS- 401 PM CDT FRI APR 20 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AND NORTHERN BROOKS COUNTY... AT 400 PM...RADAR INDICATED A LARGE CLUSTER OF STRONG THUNDERSTORMS OVER NORTHWESTERN BROOKS COUNTY. THESE STORMS WILL CONTINUE TO MOVE EAST AT AROUND 35 MPH AND PRODUCE NICKEL SIZED HAIL...AND GUSTY WINDS TO 50 MPH. ANOTHER STRONG STORM IS LOCATED SOUTHWEST OF ENCINO...AND MOVING SOUTHEAST AT 35 MPH. VERY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THESE STORMS. SEVERE WEATHER MAY DEVELOP. MONITOR NOAA WEATHER RADIO...WEATHER.GOV/RGV...AND LOCAL MEDIA FOR UPDATES. JGG
Special weather statement, Apr 20, 4:29 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 429 PM CDT FRI APR 20 2012 TXZ250-251-202215- BROOKS-KENEDY- 429 PM CDT FRI APR 20 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROOKS AND JIM HOGG COUNTIES... AT 429 PM...RADAR INDICATED LARGE CLUSTERS OF STRONG THUNDERSTORMS FROM ABOUT 10 MILES SOUTHWEST OF FALFURRIAS...TO ABOUT 10 MILES SOUTH OF SARITA...MOVING EAST AT 35 MPH. NICKEL SIZED HAIL...AND GUSTY WINDS TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. SEVERE WEATHER MAY DEVELOP WITH THESE STORMS...MONITOR FOR LATER STATEMENTS AND POSSIBLE WARNINGS. JGG
Local storm report, Apr 20, 4:38 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
438 PM CDT FRI APR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL 5 E LA GLORIA 26.72N 98.46W
04/20/2012 E1.00 INCH STARR TX CO-OP OBSERVER
NWS CO-OP OBSERVER REPORTS QUARTER SIZE HAIL AND WIND
GUST TO 50 TO 60 MPH NEAR SAN ISIDRO
&&
EVENT NUMBER BRO1200040
AVThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 3:54 AM CDT | Small Craft Advisory | BRO | 42 hr | |
| Apr 20, 3:54 AM CDT | Small Craft Advisory for Winds | BRO | 30 hr | |
| Apr 20, 3:09 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg | 51 min |
| Apr 20, 3:57 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg, Starr | 48 min |
| Apr 20, 4:12 PM CDT | Tornado Warning | BRO | Jim Hogg | 10 min |
| Apr 20, 4:14 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Starr | 46 min |
| Apr 20, 4:18 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Kenedy | 42 min |
| Apr 20, 4:36 PM CDT | Areal Flood Advisory | BRO | Brooks | 114 min |
| Apr 20, 4:37 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 38 min |
| Apr 20, 4:38 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 52 min |
| Apr 20, 4:58 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 47 min |
| Apr 20, 5:04 PM CDT | Special Marine Warning | BRO | 2 hr | |
| Apr 20, 5:16 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy, Willacy | 27 min |
| Apr 20, 5:17 PM CDT | Areal Flood Advisory | BRO | Hidalgo, Starr | 118 min |
| Apr 20, 5:20 PM CDT | Areal Flood Advisory | BRO | Kenedy | 115 min |
| Apr 20, 5:27 PM CDT | Tornado Warning | BRO | Willacy | 14 min |
| Apr 20, 5:30 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Starr | 45 min |
| Apr 20, 5:40 PM CDT | Severe Thunderstorm Warning | BRO | Willacy | 50 min |
| Apr 20, 5:53 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo | 52 min |
| Apr 20, 5:56 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 24 min |
| Apr 20, 6:11 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Willacy | 29 min |
| Apr 20, 6:18 PM CDT | Severe Thunderstorm Warning | BRO | Cameron | 42 min |
| Apr 20, 6:30 PM CDT | Areal Flood Advisory | BRO | Cameron, Willacy | 2 hr |
| Apr 20, 6:30 PM CDT | Tornado Warning | BRO | Cameron | 30 min |
| Apr 20, 6:56 PM CDT | Severe Thunderstorm Warning | BRO | Cameron | 49 min |
| Apr 20, 6:57 PM CDT | Tornado Warning | BRO | Cameron | 12 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.